Alert archive / Florida / River Flood Warnings in 2009
River Flood Warning 61, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at May 25, 2009, 8:33 AM CDT for Okaloosa County, Florida. It took effect at May 25, 2009, 9:14 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2009, 8:33 AM CDT (13:33 UTC)
- In effect from
- May 25, 2009, 9:14 PM CDT
- Expired
- May 26, 2009, 9:09 AM CDT
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 8.13 ft at May 25, 2009, 6:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 251333 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 833 AM CDT MON MAY 25 2009 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. .HEAVY RAINFALL AS FALLEN OVER THE AREA DURING THE PAST 24 HOURS AND MORE RAIN IS EXPECTED TO OCCUR TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && FLC091-261333- /O.NEW.KMOB.FL.W.0061.090526T0600Z-090527T0000Z/ /CRVF1.1.ER.090526T0600Z.090526T0600Z.090526T1800Z.NO/ 833 AM CDT MON MAY 25 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE SHOAL RIVER NEAR CRESTVIEW * FROM LATE TONIGHT UNTIL TUESDAY EVENING * AT 8AM MONDAY THE STAGE WAS...7.8 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 8.0 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * AT 8.0 FEET...SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR. $$
2 follow-up statements
000 WGUS84 KMOB 260218 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 918 PM CDT MON MAY 25 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... MISSISSIPPI... SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && FLC091-270218- /O.EXT.KMOB.FL.W.0061.090526T0214Z-090528T0000Z/ /CRVF1.1.ER.090525T2300Z.090526T1200Z.090527T1800Z.NO/ 918 PM CDT MON MAY 25 2009 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE SHOAL RIVER NEAR CRESTVIEW * FROM AFTER MIDNIGHT TONIGHT UNTIL WEDNESDAY AFTERNOON * AT 9PM MONDAY THE STAGE WAS 7.9 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 8.1 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON. * AT 8.0 FEET, SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR. $$ MSC039-041-153-270218- /O.EXT.KMOB.FL.W.0060.090526T0214Z-090529T0600Z/ /LEKM6.1.ER.090525T2200Z.090527T0600Z.090529T0000Z.NO/ 918 PM CDT MON MAY 25 2009 ...FLOOD WARNING EXTENDED UNTIL THURSDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * UNTIL LATE THURSDAY NIGHT * AT 8PM MONDAY THE STAGE WAS 20.3 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 22 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY NIGHT. * AT 20 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
000 WGUS84 KMOB 261409 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 909 AM CDT TUE MAY 26 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA... SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && FLC091-261439- /O.CAN.KMOB.FL.W.0061.000000T0000Z-090528T0000Z/ /CRVF1.1.ER.090525T2300Z.090525T2300Z.090525T2300Z.NO/ 909 AM CDT TUE MAY 26 2009 THE FLOOD WARNING IS CANCELLED FOR THE SHOAL RIVER NEAR CRESTVIEW * AT 8AM TUESDAY THE STAGE WAS 7.8 FEET * FLOOD STAGE IS 8.0 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 25, 4:00 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, May 25, 4:00 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 400 AM CDT MON MAY 25 2009 .SHORT TERM...(TODAY THROUGH TONIGHT)....THE REMAINS OF THE WEEKEND LOW PRESSURE SYSTEM IS SLOWLY DECAYING OVER ARKANSAS. A WEAK LOW LEVEL AND MID LEVEL TROUGH EXTENDS FROM THE LOW SOUTHEAST TOWARD THE LOCAL AREA AND AS A RESULT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY OVER THE AREA. SOME SHOWERS AND THUNDERSTORMS WERE ALREADY IN PROGRESS AT 2 AM OVER SOUTHEAST AND JUST GETTING STARTED OVER THE ALABAMA COASTAL WATERS. EXPECT THESE TO CONTINUE TO DEVELOP AND MOVE NORTH...PRODUCING SOME BRIEF LOCALLY HEAVY RAIN UNTIL SUNRISE. THESE SHOULD DIMINISH A BIT THEN REDEVELOP AS THE MORNING HEATS UP. SHOULD BE A GOOD DEAL OF CONVECTION AROUND TODAY WITH THE REMAINS OF THE TROUGH AND PRECIPITABLE WATER VALUES BETWEEN 1.5 AND 2 INCHES ACROSS THE AREA. CONVECTION EXPECTED TO DIMINISH BY EARLY EVENING WITH ISOLATED SHOWERS AROUND TILL MIDNIGHT. SHOULD BE SOME MORE EARLY MORNING COASTAL SHOWERS AGAIN LATE TONIGHT. /11 .LONG TERM...(TUESDAY THROUGH SUNDAY)...TROUGH AXIS FROM THE LOW WILL LINGER ACROSS THE REGION INTO TUESDAY ALLOWING FOR ANOTHER DAY OF NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS BEFORE THE LOW FINALLY BECOMES ABSORBED BY THE WESTERLIES. A LONG WAVE TROUGH WILL DEVELOP ACROSS THE EASTERN STATES ON THURSDAY WHICH WILL SEND A COLD FRONT ACROSS THE AREA THURSDAY AFTERNOON AND EVENING. THIS WILL PUSH THE TROPICAL AIRMASS OUT OF THE AREA AND DROP RAIN CHANCES TO NEAR ZERO FOR THE WEEKEND. TEMPERATURES WILL WARM TO NEAR NORMAL BY THE MIDDLE OF THE WEEK AND REMAIN THERE IN THE WAKE OF THE FRONT WHICH WILL ACT TO PRIMARILY LOWER HUMIDITY LEVELS FOR THE WEEKEND. /13 && .AVIATION...25/12Z...SOME PATCHES OF IFR...A FEW OF LIFR DUE TO CIGS AROUND IN THE WEE HOURS BEFORE SUNRISE. THESE WERE MOSTLY OVER THE EASTERN HALF...THE WESTERN SECTIONS HAD ENOUGH SCATTERED SHOWERS AND THUNDERSTORMS TO PREVENT LOW CEILINGS AND POOR VISIBILITY EXCEPT BRIEF IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS. EXPECT MVFR BY MID MORNING MOST OF THE AREA BUT NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING LATER IN THE MORNING WILL PRODUCE SOME BRIEF IFR CONDITIONS...OTHERWISE MVFR MOST PLACES UNTIL LATE AFTERNOON...EARLY EVENING. THE COASTAL STRIPS WILL BE THE FIRST TO IMPROVE AS THE CONVECTIONS MOVES INLAND DURING THE AFTERNOON. /11 && .MARINE...WINDS OVER THE MARINE AREA GENERALLY 15 KNOTS OR LESS THROUGH THE FORECAST PERIOD. SOUTHERLY WINDS TODAY WILL SLOWLY BECOME SOUTHWEST THEN POSSIBLY WESTERLY AS A SURFACE RIDGE TRIES TO BUILD WEST ACROSS THE CENTRAL GULF. BY WEDNESDAY NIGHT...THURSDAY MORNING A WEAK SURFACE TROUGH WILL EDGE DOWN FROM THE NORTHEAST AND INCREASE THE SOUTHWEST WINDS JUST A BIT...BUT STILL AROUND 15 KNOTS. WINDS FORECAST TO BECOME NORTHERLY FOR A BRIEF SPELL FRIDAY INTO SATURDAY AS A LOW APPARENTLY DEVELOPS ON THE FRONTAL TROUGH AND MOVES OFF TO THE NORTHEAST. EXPECT SOME GENERALLY LATE NIGHT AND EARLY MORNING MARINE CONVECTION THE REMAINDER OF THE WEEK. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 83 69 83 68 / 70 30 70 20 PENSACOLA 81 70 83 71 / 60 30 70 30 DESTIN 81 71 81 72 / 60 30 70 30 EVERGREEN 83 67 84 66 / 70 30 80 30 WAYNESBORO 83 67 84 67 / 70 40 60 30 CAMDEN 83 67 83 66 / 70 30 80 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 11.DF 13.JC
Hazardous weather outlook, May 25, 6:00 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT MON MAY 25 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-261100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT MON MAY 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE ...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY. THE MAIN THREAT...OTHER THAN LIGHTNING...WILL BE LOCALLY HEAVY RAINFALL THAT COULD CREATE SOME MINOR URBAN AND SMALL STREAM FLOODING. THERE IS A MODERATE RISK OF RIP CURRENTS IN THE SURF ZONE ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS...MOSTLY DAY TIME SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TUESDAY. THE REMAINDER OF THE WEEK WILL FEATURE SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. THE MOST SIGNIFICANT RISK FROM THUNDERSTORMS WILL BE LIGHTNING STRIKES .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER IS NOT EXPECTED.
Nearby
River Flood Warnings in Florida, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.